|resart like never taken meds before?
May 7, 2003
23 months ago ( June 2001) I stopped therapy to take a break.MY vl was <50 and my CD4 was 935 and 36. While on therapy I was always <50 and lowest cd4 ever was 600 and 32.)
When I stopped therapy my restart values were if cd4 goes below 500,if cd4 drops below 25 and if vl goes above 50,000.
Lately I've read that a high vl is trouble regardless of how high the cd4 count is,so I;m not sure I should wait until my vl goes above 100,000 before I restart.You can see the trend here:
I tested my vl monthly off meds and here are the data. Month 1,<50,then<50 then,259,5790,2990,5300,3470,5770,5540,9590,3670,8740,4340,5310,.
At month 18 off meds
11/02 cd4 785 and 29 vl8650 1/03 638 33 8100 3/03 643 31 12,400 4/03 610 30 21,100
You can see in the last few months my vl has been increasing and my thought is that it will prob continue to increase.(My highest vl before I started therapy was 40,592)
Any thoughts, Sincerely, Luke
Response from Dr. Young
Luke- thanks for your question.
It would seem that, yes, your viral load has an increasing trend to it. However, the risk of having a complication should be very, very low-- given your CD4 count. Indeed, what the recommendations (so to speak) can't account for it the degree of follow up and observation in trends that your very detailed monitoring can speak to.
In your case, this monitoring should prevent any significant, or unexpected decline in CD4s. Hence, I think that the pre-discontinuation set points for resumption in therapy would still be sound and that the monitoring that you're doing a continuing excellent idea.
Given that you discontinued with an undetectable viral load, the likelihood of drug resistance should be very low and resumption of the previous drug regimen reasonable.
Good luck. BY
realtionship to high vl and resistance?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.